Preventing and Managing Drug-Induced Anaphylaxis

@article{Drain2001PreventingAM,
  title={Preventing and Managing Drug-Induced Anaphylaxis},
  author={K. Drain and G. Volcheck},
  journal={Drug Safety},
  year={2001},
  volume={24},
  pages={843-853}
}
Drug-induced anaphylaxis and anaphylactoid reactions have increased in frequency with more widespread use of pharmaceutical agents. Anaphylaxis is a systemic, severe immediate hypersensitivity reaction caused by immunoglobulin (Ig) E-mediated immunological release of mediators of mast cells and basophils. An anaphylactoid reaction is an event similar to anaphylaxis but is not mediated by IgE.The incidence of anaphylactic or anaphylactoid reactions differs amongst classes of medications… Expand
Epidemiology, Mechanisms, and Diagnosis of Drug-Induced Anaphylaxis
TLDR
Multiple aspects of drug-induced anaphylaxis are discussed, including epidemiology, mechanisms, and diagnosis, including biomarkers, including serum-sIgE quantification or the use of the basophil activation test can help confirm the culprit drug. Expand
Drug-Induced Anaphylaxis
TLDR
Anaphylaxis is a severe ADR that may also occur with commonly used drugs, and it represents 2.7% of all of the ADRs reported in an Italian spontaneous reporting database. Expand
Drug hypersensitivity reactions targeting the skin in dogs and cats.
TLDR
There is much yet to learn about drug allergies, which makes future research vitally important, as the reactions are highly pleomorphic and may be mistaken for other dermatologic diseases. Expand
Risk and safety requirements for diagnostic and therapeutic procedures in allergology: World Allergy Organization Statement
TLDR
A group of allergy experts within the World Allergy Organization (WAO), representing various continents and areas of allergy expertise, presents this report on risk associated with diagnostic and therapeutic procedures in allergology and proposes a consensus on safety requirements for performing procedures in allergy offices. Expand
Chemotherapy-induced hypersensitivity reactions.
  • B. Gobel
  • Medicine
  • Oncology nursing forum
  • 2005
TLDR
Clinical nurses working with chemotherapy drugs must understand which drugs are associated with a high risk of causing hypersensitivity reactions and must be prepared to attempt to prevent or manage reactions. Expand
The Use of a Continuous Infusion of Epinephrine for Anaphylactic Shock During Labor
TLDR
This case supports the use of parenteral (intravenous) epinephrine for the treatment of anaphylactic reactions during pregnancy. Expand
Provocation tests in drug allergy
Almost two-thirds of patients who visit a doctor for a reaction that is diagnosed as a ‘drug allergy’ (DA) are not allergic. This false claims of drug allergy leads to unnecessary avoidance of fi rstExpand
Anaphylaxis: a ten years inpatient retrospective study.
TLDR
The rise in the incidence of anaphylaxis over the two decades of the study period is alarming and raising the awareness of anphylaxis management among healthcare providers and the public is warranted. Expand
Anaphylaxis in the emergency department: a paediatric perspective
TLDR
Recommendations are made that allergists should interact with emergency doctors to improve education in this area, and patients should not be discharged before prescribing self-injectable epinephrine. Expand
Drug provocation testing in the diagnosis of drug hypersensitivity reactions: general considerations
A drug provocation test (DPT) is the controlled administration of a drug in order to diagnose drug hypersensitivity reactions. DPTs are performed under medical surveillance, whether this drug is anExpand
...
1
2
3
...

References

SHOWING 1-10 OF 42 REFERENCES
Anaphylaxis in the United States: an investigation into its epidemiology.
TLDR
The occurrence of anaphylaxis in the US is not as rare as is generally believed and may, in fact, affect 1.21% to 15.4% of the US population. Expand
Immediate hypersensitivity reactions to penicillin and related antibiotics
TLDR
Allergenicity of penicillins is the major clinical problem that precludes the use of this class of antibiotics in a significant portion of the general population who are believed to be sensitive. Expand
Understanding drug allergies.
  • R. Gruchalla
  • Medicine
  • The Journal of allergy and clinical immunology
  • 2000
TLDR
When evaluating and managing the condition of a patient who has experienced an adverse drug reaction, the physician first obtains an accurate history and performs a careful physical examination to determine whether the reaction was immunologic in nature. Expand
Drug-Induced Severe Skin Reactions
TLDR
Hypersensitivity syndrome is characterised by mucocutaneous eruption and fever with frequent lymphadenopathy, hepatitis and eosinophilia, and Corticosteroid therapy has been widely used in hypersensitivity syndrome, despite the lack of controlled studies. Expand
Discussion Session 2
TLDR
The recent progress in the identification of drug epitopes by Sepharose-solid drug phase IgE radioimmunoassay has to be reconsidered as non-specific binding of hydrophobic drugs such as propofol tohydrophobic serum IgE has been observed recently in patients with drug allergy. Expand
Epinephrine absorption in children with a history of anaphylaxis.
TLDR
In children, recommendations for subcutaneous epinephrine injection are based on anecdotal experience and should be reevaluated in view of the finding of delayed epinphrine absorption when this route is used, which might have important clinical implications during an episode of systemic anaphylaxis. Expand
Substances responsables des chocs anaphylactiques peranesthésiques. Troisième enquête multicentrique française (1992–1994)*
TLDR
The comparison with the two previous surveys confirms that the mechanism of more than half of the anaphylactoid reactions occurring during anaesthesia is of immune origin, due to specific IgE antibodies. Expand
Common allergic and allergic-like reactions to medications. When the cure becomes the curse.
TLDR
Common anaphylactic and allergic-like reactions to medications and what you can do to minimize the risks are discussed. Expand
Biphasic systemic anaphylaxis: an inpatient and outpatient study.
TLDR
The incidence of systemic biphasic anaphylactic reactions in both outpatients and inpatients at Madigan Army Medical Center was attempted to ascertain. Expand
The effect of indication on hypersensitivity reactions associated with zomepirac sodium and other nonsteroidal antiinflammatory drugs.
TLDR
The use of zomepirac appears to be associated with an increased risk compared with the use of other NSAIDs, however, that increased risk may be a function of the primary indication for the drug or, more likely, the regimen associated with that indication, rather than an intrinsic property of the drug. Expand
...
1
2
3
4
5
...